Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 24, NWS Austin/San Antonio, TX

August 26, 20176 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 26, 2017, 8:48 PM CDT for 6 counties in Texas. It was in force for 8 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2017, 8:48 PM CDT (01:48 UTC)
Expired
Aug 27, 2017, 4:45 AM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Guadalupe County, TX, Hays County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 76 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 8:59 PM CDTFLASH FLOOD4 Se Mustang Ridge, TXEM REPORTING SWIFT WATER RESCUE NEAR LYTTON SPRINGS.
Aug 26, 9:01 PM CDTFLASH FLOOD3 Nne Luling, TXEM REPORTS SWIFT WATER RESCUE JUST NORTH OF LULING.
Aug 26, 9:38 PM CDTFLASH FLOOD5 Ssw Cedar Creek, TXEM REPORTING SWIFT WATER RESCUE NEAR CEDAR CREEK.
Aug 26, 11:25 PM CDTFLASH FLOOD4 Se Cedar Creek, TXEM REPORTS WATER RESCUE IN PROCESS.
Aug 26, 11:28 PM CDTFLASH FLOOD1 Ese Smithville, TXEM REPORTS WATER RESCUE OCCURING.
Aug 26, 11:42 PM CDTFLASH FLOOD7 Sse Lockhart, TXEM REPORTING MULTIPLE WATER RESCUES, 100 LOW WATER CROSSINGS CLOSED. LYTTON SPRINGS BARRICADES HAVE BEEN BLOWN DOWN BY WIND.
Aug 26, 11:56 PM CDTFLASH FLOOD1 Ne Smithville, TXEASTBOUND LANES CLOSED ON HWY 71 AT SMITHVILLE.
Aug 26, 11:56 PM CDTFLASH FLOOD1 Nne Smithville, TXEASTBOUND LANES CLOSED ON HWY 71 AT SMITHVILLE.
Aug 27, 1:10 AM CDTFLASH FLOOD1 Se Smithville, TXEM REPORTS WATER RESCUE.
Aug 27, 1:13 AM CDTFLASH FLOOD1 Nw Smithville, TXEM REPORTING WATER RESCUE, SEVERAL RESIDENCES TRAPPED.
Aug 27, 1:15 AM CDTFLASH FLOOD1 Ese Smithville, TXEM REPORTING WATER RESCUE.
Aug 27, 1:15 AM CDTFLASH FLOOD1 Se Smithville, TXEM REPORTING WATER RESCUE.
Aug 27, 4:12 AM CDTFLASH FLOODLa Grange, TXEM REPORTS NUMEROUS ROAD CLOSURES DUE TO FLOODING COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WGUS54 KEWX 270148
FFWEWX
TXC021-055-149-187-209-287-270945-
/O.NEW.KEWX.FF.W.0024.170827T0148Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
848 PM CDT SAT AUG 26 2017

The National Weather Service in Austin San Antonio has issued a

* Flash Flood Warning for...
  Caldwell County in south central Texas...
  Southeastern Hays County in south central Texas...
  Northeastern Guadalupe County in south central Texas...
  Bastrop County in south central Texas...
  Lee County in south central Texas...
  Fayette County in south central Texas...

* Until 445 AM CDT Sunday

* At 845 PM CDT, Doppler radar indicated heavy rain across areas 
  east of I-35 from San Marcos to Elgin to Tanglewood. Rainfall 
  rates of 1 to 2 inches per hour are being observed. Up to 10 
  inches of rain have already fallen. Flash flooding is expected to 
  begin shortly.

* Some locations that will experience flooding include...
  San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
  Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
  Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
  Tanglewood.

Additional rainfall amounts of 2 to 6 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP
5 follow-up statements
221 
WGUS74 KEWX 270312
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1012 PM CDT SAT AUG 26 2017

TXC021-055-149-187-209-287-270945-
/O.CON.KEWX.FF.W.0024.000000T0000Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Hays TX-Guadalupe TX-Bastrop TX-Lee TX-Fayette TX-
1012 PM CDT SAT AUG 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT SUNDAY
FOR CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...
BASTROP...LEE AND FAYETTE COUNTIES...

At 1009 PM CDT, Doppler radar indicated heavy rain across the warned 
area. Rainfall rates are increasing along a La Grange to Smithville 
to Lockhart line. Up to 10 inches of rain have fallen. Flash 
flooding is expected to continue.

Some locations that will experience flooding include...
San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
Tanglewood.

Additional rainfall amounts of 2 to 6 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP
176 
WGUS74 KEWX 270426
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
1126 PM CDT SAT AUG 26 2017

TXC021-055-149-187-209-287-270945-
/O.CON.KEWX.FF.W.0024.000000T0000Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Hays TX-Guadalupe TX-Bastrop TX-Lee TX-Fayette TX-
1126 PM CDT SAT AUG 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...BASTROP...LEE
AND FAYETTE COUNTIES...

At 1118 PM CDT, Doppler radar indicated heavy rain along a San 
Marcos to Bastrop to Smithville to La Grange to Fayetteville line 
with moderate rains elsewhere in the warned area. Up to 12 inches of 
rain have fallen in and near this line and above 4 inches elsewhere. 
Rainfall rates were increasing in the line of heavy rains. Rivers 
and streams are running high with some in flood and this heavy rain 
will aggravate the flooding overnight, especially in Bastrop and 
Caldwell counties where numerous recent or ongoing water rescues 
have occurred. Travel is discouraged. 

Some locations that will experience flooding include...
San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
Tanglewood.

Additional rainfall amounts of 2 to 8 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP
561 
WGUS74 KEWX 270612
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
112 AM CDT SUN AUG 27 2017

TXC021-055-149-187-209-287-270945-
/O.CON.KEWX.FF.W.0024.000000T0000Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Hays TX-Guadalupe TX-Bastrop TX-Lee TX-Fayette TX-
112 AM CDT SUN AUG 27 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...BASTROP...LEE
AND FAYETTE COUNTIES...

At 106 AM CDT, Doppler radar indicated very heavy rain along a 
Fayetteville to Bastrop to Cedar Creek line with mainly moderate 
rains elsewhere in the warned area. Up to 16 inches of rain have 
fallen in the warned area. Rainfall rates were again increasing in 
the line of heavy rains. Rivers and streams are running high with 
some in flood. This heavy rain will aggravate the flooding 
overnight, especially in Bastrop and Caldwell counties where there 
have been numerous water rescues. Travel is discouraged. 

Some locations that will experience flooding include...
San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
Tanglewood.

Additional rainfall amounts of 2 to 8 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP
305 
WGUS74 KEWX 270747
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
247 AM CDT SUN AUG 27 2017

TXC021-055-149-187-209-287-270945-
/O.CON.KEWX.FF.W.0024.000000T0000Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Hays TX-Guadalupe TX-Bastrop TX-Lee TX-Fayette TX-
247 AM CDT SUN AUG 27 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...BASTROP...LEE
AND FAYETTE COUNTIES...

At 242 AM CDT, Doppler radar indicated heavy rain along a Uhland to 
Rosanky to Schulenburg line where rainfall rates were increasing and 
along a Kyle to Wyldwood to Bastrop to Fayetteville line where 
rainfall rates were decreasing, with mainly moderate rains elsewhere 
in the warned area. Up to 16 inches of rain have fallen in the 
warned area. Rivers and streams are running high with some in flood. 
This heavy rain will aggravate the flooding overnight, especially in 
Bastrop and Caldwell counties where there have been numerous water 
rescues. Travel is discouraged. 

Some locations that will experience flooding include...
San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
Tanglewood.

Additional rainfall amounts of 2 to 8 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP
164 
WGUS74 KEWX 270850
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
350 AM CDT SUN AUG 27 2017

TXC021-055-149-187-209-287-270945-
/O.CON.KEWX.FF.W.0024.000000T0000Z-170827T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell TX-Hays TX-Guadalupe TX-Bastrop TX-Lee TX-Fayette TX-
350 AM CDT SUN AUG 27 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
CALDWELL...SOUTHEASTERN HAYS...NORTHEASTERN GUADALUPE...BASTROP...LEE
AND FAYETTE COUNTIES...

At 345 AM CDT, Doppler radar indicated heavy rain along a Lockhart 
to Muldoon line where rainfall rates of 1 to 2 inches were noted, 
with mainly moderate rains elsewhere in the warned area. Up to 16 
inches of rain have fallen in the warned area. Rivers and streams 
are running high with some in flood. This heavy rain will aggravate 
the flooding early this morning, especially in Bastrop and Caldwell 
counties where there have been numerous water rescues. Travel is 
discouraged.

Some locations that will experience flooding include...
San Marcos, Kyle, Lockhart, Bastrop, Luling, Giddings, La Grange,
Smithville, Lexington, Shelby, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, Fayetteville, Round Top, Fedor, Muldoon and
Tanglewood.

Additional rainfall amounts of 2 to 6 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2981 9670 2974 9679 2978 9732 2961 9791
      2993 9804 3008 9779 3002 9771 3020 9750
      3028 9745 3050 9708 3055 9694 3046 9690
      3026 9668 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3015 9665 2996 9657

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:06 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 26, 7:06 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
706 PM CDT Sat Aug 26 2017

.AVIATION...

Outer bands from Harvey continue to bring showers along the I-35
corridor. Not much change from previous thinking with rather
persistent MVFR conditions with CIGs ranging from BKN015-BKN025. In
any of the heavier showers, CIGs and VSBYs may lower to IFR at times.
In between rain bands, CIGs may briefly rise, but predominantly MVFR
CIGs are expected through the period with proximity of Harvey. NE winds
will remain highest for AUS/SAT/SFF this evening with gusts of 35-40
KTs, with the general trend for gusts to gradually decrease through
the overnight yet remain elevated. For DRT, VFR conditions are
expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  76  70  79  70 / 100  90  60  60  40
Austin Bergstrom Intl Airport  74  77  70  78  70 / 100  90  60  60  40
New Braunfels Muni Airport     73  77  71  79  70 /  80  80  70  60  40
Burnet Muni Airport            71  76  69  80  68 /  80  80  40  30  20
Del Rio Intl Airport           75  89  72  91  72 /  20  20  10  10  -
Georgetown Muni Airport        72  75  69  79  68 /  90  90  50  50  30
Hondo Muni Airport             74  81  71  83  70 /  40  60  40  30  20
San Marcos Muni Airport        72  75  70  77  70 /  90  80  70  60  40
La Grange - Fayette Regional   73  78  72  78  72 / 100  90  80  70  70
San Antonio Intl Airport       73  78  72  80  70 /  70  80  60  60  40
Stinson Muni Airport           74  79  72  81  71 /  60  80  60  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for the following
counties: Atascosa...Bastrop...Bexar...Blanco...Caldwell...Comal...
De Witt...Fayette...Gonzales...Guadalupe...Hays...Karnes...
Kendall...Lavaca...Lee...Travis...Williamson...Wilson.

Tropical Storm Warning for the following counties: Atascosa...
Bastrop...Bexar...Caldwell...Comal...De Witt...Fayette...Gonzales...
Guadalupe...Hays...Karnes...Lavaca...Wilson.

Wind Advisory until 10 PM CDT this evening for the following
counties: Bandera...Blanco...Frio...Kendall...Lee...Medina...
Travis...Williamson.

&&

Aviation...CB
Hazardous weather outlook, Aug 26, 4:49 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
449 PM CDT Sat Aug 26 2017

TXZ171>173-183>194-202>209-217>225-228-272200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
449 PM CDT Sat Aug 26 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Tropical Storm Harvey will continue to slowly move across the
southeastern portions of South Central Texas through the period.
Widespread heavy rainfall capable of producing river and flash
flooding will occur well to the north and east of Harvey
circulation. This is a life-threatening and catastrophic heavy
rainfall event for areas east of I-35 and I-37.

A Tropical Storm Warning is in effect for winds of 35 to 50 mph
across Atascosa, Bastrop, Bexar, Caldwell, Fayette, Gonzales,
Guadalupe, Lavaca, and Wilson Counties. A Wind Advisory is in
effect for Bandera, Blanco, Frio, Kendall, Lee, Medina, Travis,
and Williamson Counties for winds of 25 to 35 mph with gusts to 40
mph in the stronger rainbands through this evening.

A Flash Flood Watch is in effect through Wednesday evening for
counties along and east of a line from Georgetown to Comfort to
Jourdanton.

There is a low risk of brief tornadoes east of I-35 and I-37
through late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Flash Flood Watch is in effect through Wednesday evening for
counties along and east of a line from Georgetown to Comfort to
Jourdanton. Life-threatening and catastrophic river and flash
flooding appears imminent for much of South Central Texas,
specifically for areas along and east of the I-35 and I-37
corridors. Additional rainfall amounts through Wednesday of 10 to
20 inches are expected east of I-35 and I-37 with isolated totals
in excess of 30 inches possible. Devastating river flooding
lasting throughout next week is likely east of I-35 and I-37 in
the Colorado, Guadalupe, and San Antonio river basins.

8-12 inches are expected in the Austin metro with locally higher
amounts through at least Wednesday. Also, 5-10 inches are expected in
the San Antonio metro with locally higher amounts through at
least Wednesday. 1-4 inches are expected across the eastern Hill
Country through at least Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be encouraged over the next several days
as Harvey evolves.

In the hours before

Local storm report, Aug 26, 6:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HEAVY RAIN       2 NNW MARTINDALE        29.87N 97.86W
08/26/2017  M5.07 INCH       CALDWELL           TX   COCORAHS

            RAINFALL IN THE PAST 11 HOURS.

&&

CVP
Local storm report, Aug 26, 6:51 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HURRICANE        1 W YOAKUM              29.29N 97.17W
08/26/2017                   DEWITT             TX   FIRE DEPT/RESCUE

            TREES UPROOTED. ROOF AND SIGN DAMAGE. TIME
            ESTIMATED.

&&

CVP
Local storm report, Aug 26, 8:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TROPICAL STORM   1 SSW SUNSET VALLEY     30.21N 97.81W
08/26/2017                   TRAVIS             TX   TRAINED SPOTTER

            REPORT OF TREE DOWN FROM SOCIAL MEDIA POST.

&&

YB
Local storm report, Aug 26, 8:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
823 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TROPICAL STORM   1 NNW NEW BRAUNFELS     29.71N 98.13W
08/26/2017                   COMAL              TX   PUBLIC

            REPORT OF TREE DOWN IN LANDA PARK VIA SOCIAL
            MEDIA POST. TIME UNKNOWN.

&&

YB
Local storm report, Aug 26, 8:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            3 WSW HUTTO             30.53N 97.59W
08/26/2017                   WILLIAMSON         TX   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTING ROAD CLOSURE ON
            4400 BLOCK OF COUNTY RD 123 AT BRUSHY CREEK.

&&

YB
Local storm report, Aug 26, 8:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FLOOD            4 E LEANDER             30.57N 97.79W
08/26/2017                   WILLIAMSON         TX   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTS ROAD CLOSURE ON CR
            177 IN LEANDER.

&&

YB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 10:07 PM CDTAreal Flood AdvisoryEWXHays, Travis7 hr
Aug 27, 1:31 AM CDTFlash Flood WarningEWXBastrop, Hays, Travis3 hr
Aug 27, 4:47 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Lee25 hr
Aug 27, 4:20 PM CDTWind AdvisoryEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more12 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.